Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 2010, 5:41 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2010, 5:41 PM CDT (22:41 UTC)
- Expired
- Mar 25, 2010, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 5:56 PM CDT | HAIL 0.25 | Franklin, TN | PEA SIZE HAIL REPORTED IN FRANKLIN. |
| Mar 25, 5:58 PM CDT | TSTM WND DMG | Belle Meade, TN | DAVIDSON EMERGENCY MANAGER REPORTS TREES DOWN IN BELLVUE AND BELLE MEADE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS54 KOHX 252241
SVROHX
TNC037-187-252315-
/O.NEW.KOHX.SV.W.0021.100325T2241Z-100325T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF BELLE MEADE TO 12 MILES WEST OF FRANKLIN...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ASHLAND CITY TO 12
MILES WEST OF FRANKLIN...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BELLE MEADE...FOREST HILLS...FRANKLIN AND OAK HILL BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3624 8668 3586 8675 3582 8709 3582 8712
3605 8707 3605 8704 3609 8704 3614 8699
3619 8698
TIME...MOT...LOC 2241Z 261DEG 12KT 3611 8699 3591 8703
$$
041 follow-up statement
965
WWUS54 KOHX 252310
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT THU MAR 25 2010
TNC037-187-252319-
/O.EXP.KOHX.SV.W.0021.000000T0000Z-100325T2315Z/
WILLIAMSON TN-DAVIDSON TN-
610 PM CDT THU MAR 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIDSON AND
WESTERM WILLIAMSON COUNTIES WILL EXPIRE AT 615 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3624 8668 3586 8675 3582 8709 3582 8712
3605 8707 3605 8704 3609 8704 3614 8699
3619 8698
TIME...MOT...LOC 2309Z 261DEG 12KT 3612 8688 3592 8692
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:06 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 3:06 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT THU MAR 25 2010 .DISCUSSION...STRONG THUNDERSTORMS ASSOCD WITH A COLD FRONT OVER WEST TN WILL MOVE INTO THE MIDSTATE SHORTLY. ACTIVITY MAY BE SEVERE WITH MAINLY A HAIL/WIND THREAT. MORNING SOUNDING SHOWING GOOD SHEAR WITH MODELS PREDICTING GOOD INSTABILITY AND ADEQUATE B+. SOUNDING ALSO INDICATING GOOD 0-3 KM SHEAR...SO A TORNADO IS NOT OUT OF THE QUESTION. LOCAL WRF MODEL INDICATING THAT STORMS SHOULD BE OUT OF THE BNA AREA BY 7 PM AND OUT OF THE CSV AREA BY 9-10 PM. STORMS WILL DECREASE IN INTENSITY AFTER 6-7 PM. REMAINDER OF THE NIGHT WILL BE SCT-NMRS SHOWERS WITH SGFNT COLD ADVECTION ENTERING THE NWRN COUNTIES AROUND 8-9 PM AND SPREADING ACROSS THE AREA TO THE PLATEAU BY 2 AM. A FEW REMAINING SHOWERS I THE PLATEAU EARLY TOMORROW MORNING WILL PULL EWD QUICKLY WITH THE SFC LOW ALREADY ON THE EAST COAST BY THAT TIME. SFC RIDGE TO THE NORTH OF THE AREA MOVES ACROSS THE OHIO VALLEY ON FRI/FRI NGT WITH SLY FLOW RETURNING TO THE AREA BY SAT AM. SLY FLOW INCREASES ON SAT PM AND SAT NGT SUPPLYING MOISTURE TO THE NEXT LOW PRESSURE SYSTEM PLOWING ITS WAY ACROSS THE LOWER PLAINS INTO THE MID MS VALLEY ON SAT/SAT NGT. THE LOW MOVES ACROSS THE OH/TN VALLEYS ON SUN REACHING THE EAST COAST LATE SUN NGT. SFC RIDGE OVER THE AREA FROM SUN NGT ONWARD. MODELS DO FORM A STG SFC LOW OVER THE LOWER GULF ON TUE AND MOVE IT NEWD ACROSS FL ON THU PM. MODELS KEEP ALL ASSOCD PRECIP AND MOST OF THE CLOUDINESS SOUTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 55 35 69 / 80 10 0 10 CLARKSVILLE 37 55 34 68 / 80 0 0 10 CROSSVILLE 37 49 33 62 / 90 10 0 0 COLUMBIA 41 56 37 69 / 70 10 0 10 LAWRENCEBURG 41 56 37 68 / 60 0 0 10 WAVERLY 38 56 35 69 / 70 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Mar 25, 1:50 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT THU MAR 25 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 150 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS ARE EXPECTED TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER AREA OF LOW PRESSURE WILL MOVE INTO THE REGION SATURDAY NIGHT AND SUNDAY...CREATING ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS DURING THIS PERIOD COULD BECOME STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Mar 25, 4:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 443 PM CDT THU MAR 25 2010 TNZ094-252215- LAWRENCE- 443 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LORETTO...OR 20 MILES SOUTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 04
Special weather statement, Mar 25, 5:06 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 506 PM CDT THU MAR 25 2010 TNZ006-007-023-025-026-057-252230- CHEATHAM-DICKSON-HICKMAN-HOUSTON-MONTGOMERY-ROBERTSON- 506 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN... HOUSTON...MONTGOMERY AND ROBERTSON COUNTIES... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF GUTHRIE TO 5 MILES EAST OF MCEWEN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF SPRINGFIELD TO 10 MILES WEST OF DICKSON...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR... DICKSON BY 515 PM CDT. CENTERVILLE BY 515 MPH CDT. ASHLAND CITY AROUND 530 MPH CDT. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 04
Local storm report, Mar 25, 5:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL LAWRENCEBURG 35.25N 87.34W
03/25/2010 E0.75 INCH LAWRENCE TN EMERGENCY MNGR
&&
STEIGERWALDTSpecial weather statement, Mar 25, 5:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 526 PM CDT THU MAR 25 2010 TNZ094-095-252300- GILES-LAWRENCE- 526 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MOUNT PLEASANT TO LEXINGTON...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF LEWISBURG TO 18 MILES SOUTH OF LAWRENCEBURG...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... PULASKI BY 540 PM CDT. WINDS 30 TO 40 MPH AND DIME SIZED HAIL ARE EXPECTED WITH THESE STORMS. 04
Local storm report, Mar 25, 5:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL FAIRVIEW 35.98N 87.12W
03/25/2010 E0.25 INCH WILLIAMSON TN TRAINED SPOTTER
SPOTTER REPORTED HAIL WAS STARTING TO COVER THE GROUND.
&&
STEIGERWALDTSpecial weather statement, Mar 25, 5:36 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CDT THU MAR 25 2010 TNZ025>027-057>060-252300- CHEATHAM-DAVIDSON-DICKSON-HICKMAN-LEWIS-MAURY-WILLIAMSON- 536 PM CDT THU MAR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON... HICKMAN...LEWIS...MAURY AND WILLIAMSON COUNTIES... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINGSTON SPRINGS TO 6 MILES NORTH OF MOUNT PLEASANT...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF ASHLAND CITY TO 10 MILES WEST OF COLUMBIA...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... PEGRAM BY 540 PM CDT. COLUMBIA BY 545 PM CDT. SPRING HILL BY 555 PM CDT. FOREST HILLS BY 600 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 30 min |
| Mar 25, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 25 min |
| Mar 25, 6:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Marshall, Rutherford | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.